Flash Flood, Scott
- When
- July 2, 11:45 AM CST to 12:15 PM CST
- Where
- Scott County, Parks
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.861, -94.063 (the zone’s center; the record gives no point)
Heavy rains flooded a portion of Highway 28 near Parks.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 2, 10:10 AM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1110 AM CDT FRI JUL 2 2004 .DISCUSSION... MCS CONTS TO AFFECT A GOOD PART OF NWRN AR OF LATE MORNING. OUTFLOW BNDRY AHEAD OF THIS SYSTEM IS NOW WORKING INTO CNTRL AR...WITH SCTD SHRA/TSRA NOTED ALONG IT. ADJUSTED POPS FOR THIS AFTN BASED ON EXPECTED TRENDS WITH REMNANTS OF MCS. HAVE A FF WATCH GOING FOR TODAY AND WILL CONT TO MONITOR FOR HEAVY RAINFALL. ADDITIONAL CONVECTION EXPECTED TO FORM OVER OK LATER TODAY AND LOOKS LIKE ANOTHER ROUND OF STORMS COULD AFFECT OUR FA TONIGHT. MAY HAVE TO EXTEND FF WATCH INTO TNGT FOR AT LEAST PARTS OF THE AREA. LOWERED MAX TEMPS TODAY FOR NRN AND CNTRL AREAS WHERE CLOUDS AND RAINFALL WILL PERSIST. UPDATED GRIDS AND ZONES ALREADY OUT. && .LZK WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TODAY FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025...ARZ030>034...ARZ037>047... ARZ052>057...ARZ062>069. && 44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 815 AM CDT FRI JUL 2 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 815 AM CDT FRI JUL 2 2004 THIS HAZARDOUS WEATHER OUTLOOK COVERS A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A LARGE THUNDERSTORM COMPLEX WILL MOVE ACROSS MUCH OF WESTERN AND NORTHERN ARKANSAS TODAY. BOUNDARIES LEFT OVER FROM THIS CONVECTION WILL AID IN NEW SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON. DUE TO THE SLOW MOVEMENT OF ANY STORMS...AND THE COPIOUS MOISTURE IN THE AIR...HEAVY RAINFALL IS POSSIBLE WITH ANY STORM THAT DEVELOPS TODAY AND TONIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF ARKANSAS DUE TO THE POTENTIAL OF RAINFALL AMOUNTS OVER 2 INCHES. THIS WILL LEAD TO FLOODING OF LOW LYING AREAS TODAY. AN UPPER LEVEL DISTURBANCE WILL MOVE AROUND THE MAIN UPPER LEVEL LOW TODAY...AND WILL GENERATE SHOWERS AND THUNDERSTORMS IN ARKANSAS. THERE IS A SLIGHT RISK OF SEVERE STORMS OVER ALL SECTIONS OF ARKANSAS TODAY AND TONIGHT. AS THIS ENERGY INTERACTS WITH MOISTURE OVER THE STATE. HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERNS WITH THIS FEATURE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LEFTOVER BOUNDARIES FROM STORMS FRIDAY WILL HELP TO TRIGGER NEW STORMS SATURDAY. MUCH OF THE STATE IS IN A SLIGHT RISK OF SEVERE STORMS SATURDAY...AS A COLD FRONT INTERACTS WITH MOISTURE OVER THE STATE. HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS WITH SEVERE WEATHER. FOR THE UPCOMING WEEK...MOISTURE WILL BE PLENTIFUL ONCE AGAIN ACROSS THE STATE...AND WITH WARM UNSTABLE AIR IN PLACE...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY. A COLD FRONT WILL MOVE INTO THE STATE WEDNESDAY...BRINGING A BETTER CHANCE OF THUNDERSTORMS. THE FORECAST FOR THURSDAY IS FOR DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. 38
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1006 AM CDT FRI JUL 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD MONTONGO 33.73N 91.82W
07/01/2004 DREW AR DEPT OF HIGHWAYS
NUMEROUS ROADS UNDER WATER AND CLOSED IN AND NEAR
MONTONGO.
&&
56The Western Arkansas radar (KSRX), 55 km away, was scanning. The volume nearest the first event began at 17:45 UTC.
1 flash flood. Local standard time, as filed.
Heavy rains flooded a portion of Highway 28 near Parks.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415850.